Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 18, NWS Las Vegas, NV

July 4, 2014Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 4, 2014, 9:26 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jul 4, 2014, 11:00 AM PDT. It was in force for 28 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2014, 9:26 AM PDT (16:26 UTC)
In effect from
Jul 4, 2014, 11:00 AM PDT
Expired
Jul 5, 2014, 3:25 PM PDT
In force
28 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 10:38 PM PDTFLASH FLOOD4 Wsw Las Vegas, NVLAS VEGAS FIRE DEPT. REPORTING SWIFT WATER RESCUE AT THE INTERSECTION OF DECATUR AND OAKEY. PERSON SITTING IN CAR IN THE MIDDLE OF DEEP WATER IN THE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2353 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS85 KVEF 041626
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 AM PDT FRI JUL 4 2014

.MONSOON MOISTURE WILL INCREASE FROM THE SOUTH ACROSS THE AREA
TODAY AND SATURDAY. STORMS ALONG THE LEADING EDGE OF THE MOISTURE
PUSH WILL LIKELY HAVE LITTLE RAIN AND NEW FIRE STARTS ARE A CONCERN.
THE MOISTURE BOUNDARY HAS MOVED UP FASTER THAN PREVIOUSLY EXPECTED
SO DRY LIGHTNING IS ALREADY A CONCERN TODAY. STORMS OVER THE SPRING
MOUNTAINS AND SHEEP RANGE ARE EXPECTED TO PRODUCE WETTING AND
POSSIBLY HEAVY RAIN BY SATURDAY BUT DRY STORMS ARE STILL POSSIBLE
OVER PORTIONS OF LINCOLN COUNTY.

NVZ463-464-050400-
/O.CAN.KVEF.FW.A.0012.140705T1600Z-140706T0500Z/
/O.NEW.KVEF.FW.W.0018.140704T1800Z-140705T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
926 AM PDT FRI JUL 4 2014

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 463 AND 464... 

...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE
WEATHER ZONES 461...463 AND 464...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 463 SHEEP RANGE 
  AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...THUNDERSTORMS COULD FORM BY LATE THIS MORNING WITH
  THUNDERSTORM CHANCES CONTINUING INTO THIS EVENING. SOME OF THESE
  STORMS WILL PRODUCE ONLY LIGHT RAIN. WETTER STORMS ARE EXPECTED
  FOR SATURDAY. 

* WIND...ERRATIC AND GUSTY WITH STORMS...OTHERWISE SOUTH 10 TO 
  20 MPH. 

* HUMIDITY OR LAL...LAL OF 6 IN THE WARNING AREAS WITH MINIMUM
  RELATIVE HUMIDITY FROM AROUND 15 PERCENT TO 20 PERCENT.

* IMPACTS...INCREASED LIKELYHOOD OF NEW FIRE STARTS WITH CONTAINMENT
  ISSUES DUE TO STRONG OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ461-050400-
/O.UPG.KVEF.FW.A.0012.140705T1600Z-140706T0500Z/
/O.NEW.KVEF.FW.W.0018.140704T1800Z-140706T0400Z/
LINCOLN COUNTY/ELY DISPATCH-
926 AM PDT FRI JUL 4 2014

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT SATURDAY FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONE 461...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 9 PM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN 
  COUNTY/ELY DISPATCH.

* TIMING...THUNDERSTORMS COULD FORM BY LATE THIS MORNING WITH
  THUNDERSTORM CHANCES CONTINUING THROUGH SATURDAY EVENING. SOME
  STORMS WILL PRODUCE ONLY LIGHT RAIN...ALTHOUGH SOME STORMS IN THE
  SOUTHERN PART OF THE ZONE MAY TREND WETTER BY SATURDAY. 

* WIND...ERRATIC AND GUSTY WITH STORMS...OTHERWISE SOUTH 10 TO 
  20 MPH. 

* HUMIDITY OR LAL...LAL OF 6 IN WITH MINIMUM RELATIVE HUMIDITY 10 TO
  AROUND 15 PERCENT TODAY...FROM AROUND 15 PERCENT TO 20 PERCENT
  SATURDAY. 

* IMPACTS...INCREASED LIKELYHOOD OF NEW FIRE STARTS WITH 
  CONTAINMENT ISSUES DUE TO STRONG OUTFLOW WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
3 follow-up statements
555 
WWUS85 KVEF 050353
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
853 PM PDT FRI JUL 4 2014

.MONSOON MOISTURE WILL INCREASE FROM THE SOUTH ACROSS THE AREA
TONIGHT AND SATURDAY. STORMS ALONG THE LEADING EDGE OF THE MOISTURE PUSH
WILL LIKELY HAVE LITTLE RAIN AND NEW FIRE STARTS ARE A CONCERN. DRY
STORMS WILL BE A CONCERN MAINLY OVER LINCOLN COUNTY ON SATURDAY.

NVZ463-464-050500-
/O.EXP.KVEF.FW.W.0018.000000T0000Z-140705T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
853 PM PDT FRI JUL 4 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 463 AND 464...

AN INCREASE IN MOISTURE WILL MAKE WETTING RAIN MORE LIKELY UNDER
THUNDERSTORMS ON SATURDAY. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE FOR THE SHEEP RANGE AND SPRING MOUNTAINS.

$$

NVZ461-051200-
/O.CON.KVEF.FW.W.0018.000000T0000Z-140706T0400Z/
LINCOLN COUNTY/ELY DISPATCH-
853 PM PDT FRI JUL 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 461...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN 
  COUNTY/ELY DISPATCH.

* TIMING...A CHANCE FOR DRY THUNDERSTORMS CONTINUES THROUGH SATURDAY
  EVENING. SOME STORMS WILL PRODUCE ONLY LIGHT RAIN...ALTHOUGH SOME
  STORMS IN THE SOUTHERN PART OF THE ZONE MAY TREND WETTER ON SATURDAY.

* WIND...ERRATIC AND GUSTY WITH STORMS...OTHERWISE SOUTH 10 TO 
  20 MPH. 

* HUMIDITY OR LAL...LAL OF 6 IN WITH MINIMUM RELATIVE HUMIDITY AROUND
  15 PERCENT TO 20 PERCENT SATURDAY.

* IMPACTS...INCREASED LIKELIHOOD OF NEW FIRE STARTS WITH 
  CONTAINMENT ISSUES DUE TO STRONG OUTFLOW WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
218 
WWUS85 KVEF 051033
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 AM PDT SAT JUL 5 2014

.MONSOON MOISTURE WILL INCREASE FROM THE SOUTH ACROSS THE AREA
TODAY. STORMS ALONG THE LEADING EDGE OF THE MOISTURE PUSH WILL
LIKELY HAVE LITTLE RAIN AND NEW FIRE STARTS ARE A CONCERN ACROSS
LINCOLN COUNTY THROUGH THIS EVENING.

NVZ461-060400-
/O.CON.KVEF.FW.W.0018.000000T0000Z-140706T0400Z/
LINCOLN COUNTY/ELY DISPATCH-
333 AM PDT SAT JUL 5 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 461...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN 
  COUNTY/ELY DISPATCH.

* TIMING...A CHANCE FOR DRY THUNDERSTORMS CONTINUES THROUGH THIS
  EVENING. SOME STORMS WILL PRODUCE ONLY LIGHT RAIN...ALTHOUGH SOME
  STORMS IN THE SOUTHERN PART OF THE ZONE MAY TREND WETTER THROUGH
  THE DAY.

* WIND...ERRATIC AND GUSTY WITH STORMS...OTHERWISE SOUTH 10 TO 
  20 MPH. 

* HUMIDITY OR LAL...LAL OF 6 IN WITH MINIMUM RELATIVE HUMIDITY
  AROUND 15 PERCENT TO 20 PERCENT.

* IMPACTS...INCREASED LIKELIHOOD OF NEW FIRE STARTS WITH 
  CONTAINMENT ISSUES DUE TO STRONG OUTFLOW WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
839 
WWUS85 KVEF 052225
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT SAT JUL 5 2014

NVZ461-052330-
/O.CAN.KVEF.FW.W.0018.000000T0000Z-140706T0400Z/
LINCOLN COUNTY/ELY DISPATCH-
325 PM PDT SAT JUL 5 2014

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE
WEATHER ZONE 461...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED
FLAG WARNING.

HIGHER HUMIDITY HAS MOVED INTO THE AREA AND STORMS ARE NOW
PRODUCING MORE RAINFALL. LIGHTNING CAN STILL CREATE NEW WILDFIRES
UNDER THIS SCENARIO. HOWEVER THE WIDESPREAD THREAT OF WILDFIRE
STARTS HAS ENDED.

$$

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 4, 4:30 AM PDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 4, 4:30 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PDT FRI JUL 4 2014

.SYNOPSIS...MONSOON MOISTURE WILL PUSH INTO NORTHWEST ARIZONA TODAY
AND SPREAD FARTHER NORTHWEST OVER THE WEEKEND...BRINGING INCREASING
CHANCES FOR THUNDERSTORMS AND DECREASING TEMPERATURES A FEW MORE
DEGREES. THUNDERSTORM CHANCES ARE LIKELY TO CONTINUE AT LEAST
THROUGH THE MIDDLE OF NEXT WEEK.
&&

.SHORT TERM...TODAY AND TONIGHT...SMALL THUNDERSTORM COMPLEX OVER
FAR SOUTHEAST MOHAVE COUNTY ON THE DECREASE EARLY THIS MORNING AS
LIGHTNING COUNTS ARE ON THE WAY DOWN. AN OUTFLOW BOUNDARY THAT
ORIGINATED FROM THIS COMPLEX HAS MOVED WEST-NORTHWEST INTO SAN
BERNARDINO AND CLARK COUNTIES PRODUCING GUSTS GENERALLY AROUND 40
MPH ALONG WITH KICKING UP SOME DUST AT TIMES. SURFACE DEWPOINTS HAVE
SURGED INTO THE MID 50S TO MID 60S.

DOOR WILL REMAIN OPEN FOR MOISTURE TO CONTINUE STREAMING NORTHWARD
AS MODELS SHOW A SOUTHEAST FLOW BETWEEN SOUTHERN ROCKIES RIDGE AND
TROPICAL STORM DOUGLAS WEST OF THE BAJA PENINSULA. AN UPPER LEVEL
DISTURBANCE EMBEDDED IN THE FLOW SEEN IN WATER VAPOR OVER THE
NORTHERN GULF OF CALIFORNIA PROGGED TO MOVE NORTH INTO SOUTHERN
MOHAVE AND EASTERN SAN BERNARDINO COUNTY THIS AFTERNOON AND TONIGHT.
HAVE GONE AHEAD AND INCREASED POPS FOR TODAY AND TONIGHT GENERALLY
SOUTH AND EAST OF INTERSTATE 15. NORTH AND WEST OF THE INTERSTATE 15
LOOK FOR SEASONABLE TEMPERATURES BUT BREEZY IN THE AFTERNOON AND
EVENING HOURS.

SATURDAY THROUGH SUNDAY NIGHT...THE AMOUNT OF CONVECTIVE ACTIVITY
SATURDAY WILL LARGELY DEPEND ON THE AREAL COVERAGE OF CONVECTION
TODAY AND TONIGHT. HOWEVER...THE LATEST MODELS INDICATE AN INVERTED
TROUGH...CURRENTLY VISIBLE ACROSS THE NORTHERN BAJA PENINSULA...WILL
SLOWLY EDGE NORTHWARD TO SOUTHERN NEVADA BY THIS WEEKEND. THIS WILL
SUPPLY A SURGE OF MOISTURE...WITH PWS TOPPING OUT AROUND 1.4 INCHES
ACROSS SOUTHERN NEVADA SATURDAY AFTERNOON/EVENING...A LITTLE DRIER
FARTHER NORTH. THIS SHORTWAVE WILL ALSO INCREASE SHEAR A BIT...WITH
BULK SHEAR VALUES BETWEEN 20 AND 30 KNOTS EXPECTED LATE SATURDAY
AFTERNOON. CONVECTION THAT DEVELOPS IN THIS ENVIRONMENT COULD BE ON
THE STRONG SIDE WITH STRONG WINDS BEING THE MAIN THREAT. AS WE
CONTINUE TO MOISTEN...WE SHOULD TRANSITION TO HEAVY RAIN BEING THE
MAIN THREAT. WITH THIS SYSTEM HANGING AROUND THROUGH AT LEAST SUNDAY
EXPECT THUNDERSTORM CHANCES TO CONTINUE THROUGH SUNDAY. WITH IT
BEING A LITTLE DRIER TO OUR NORTH...WILL CONTINUE THE FIRE WEATHER
WATCH FOR SATURDAY. IF MOISTURE QUICKLY SPREADS FARTHER NORTH...THE
THREAT OF DRY THUNDERSTORMS WILL DIMINISH. TEMPERATURES WILL
CONTINUE TO COOL FOR THE WEEKEND WITH THIS INCREASE IN MOISTURE AND
CLOUD COVER.

.LONG TERM....MONDAY THROUGH THURSDAY...MEDIUM RANGE MODELS AGREE
THAT THE MONSOONAL FLOW REMAINS FAVORABLE AND MOISTURE REMAINS
ENTRAINED OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA
THROUGH THE PERIOD. MODEL MOISTURE, INSTABILITY PARAMETERS INCLUDING
PW, 850 DEW POINT TEMP, 850-500MB THETA E, LIFTED INDICES AND CAPE
REMAIN SUFFICIENT FOR THUNDERSTORM DEVELOPMENT EACH DAY ESPECIALLY
IN MOHAVE, EASTERN SAN BERNARDINO, CLARK AND LINCOLN COUNTIES. IN
ADDITION, ANY EMBEDDED DISTURBANCES WITHIN THE FLOW COULD PROVIDE
INCREASED DYNAMICS FOR OVERNIGHT STORMS AS WELL ON ANY GIVEN DAY. IT
IS LESS CERTAIN HOW MUCH FURTHER WEST THE MOISTURE MAY GET AND COULD
DEPEND ON DECAYING T-STORMS AND ASSOCIATED OUTFLOW. THE WESTERN
AREAS OF THE CWA WERE GENERALLY LIMITED TO SLIGHT CHANCES. THE ECMWF
OPERATIONAL MOS GUIDANCE THAT HAD BEEN SUGGESTING HIGH TEMPERATURES
IN VEGAS NEAR EXCESSIVE HEAT CRITERIA ON MONDAY HAS NOW BACKED WAY
OFF AND IS MORE IN LINE WITH THE MEX GUIDANCE NUMBERS. ALTHOUGH, ITS
ENSEMBLE HIGH MEMBER IS STILL AT OR ABOVE EXCESSIVE HEAT LIMITS
THROUGH THE LONG TERM. HAVE CONTINUED TO SHY AWAY FROM THESE HOTTER
NUMBERS WITH ALL THE MOISTURE THAT IS EXPECTED TO BE AROUND.
&&

.FIRE WEATHER...DRY THUNDERSTORM ACTIVITY IS EXPECTED ALONG THE
LEADING EDGE OF A PUSH OF MONSOON MOISTURE SATURDAY. THIS AREA IS
EXPECTED TO SET UP ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE AND
LINCOLN COUNTY. WILL CONTINUE THE FIRE WEATHER WATCH FOR THIS AREA.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS UNDER 10 KTS WILL SET IN
BETWEEN 15-19Z TODAY BEFORE GOING SOUTHWEST 10-12 KTS WITH GUSTS
AROUND 20 KTS THIS AFTERNOON. MONSOON MOISTURE WILL BEGIN TO
INCREASE FROM THE SOUTHEAST TODAY WITH ISOLATED TO SCATTERED
THUNDERSTORMS PUSHING INTO THE PEACH SPRINGS CORRIDOR AND POSSIBLY
OVER THE SPRING MOUNTAINS. OUTFLOW FROM THESE STORMS COULD BRING
ERRATIC WIND GUSTS TO THE TERMINAL THIS AFTERNOON AND EVENING.
CONTINUED MOISTURE INCREASE WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS TO THE TERMINAL PERHAPS AS EARLY AS THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT BREEZY SOUTH WINDS LATER TODAY WITH GUSTS TO 25
KTS. MOISTURE WILL BEGIN TO INCREASE FROM THE SOUTHEAST TODAY WITH
ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF MOHAVE COUNTY
INTO EASTERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES. ERRATIC AND
GUSTY WINDS NEAR STORMS ALONG WITH CEILING DOWN TO 8-10 KFT.
THUNDERSTORM COVERAGE WILL INCREASE BY SATURDAY.
&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF MOHAVE...CLARK AND
SAN BERNARDINO COUNTIES TODAY THROUGH SUNDAY.
&&

PIERCE/PADDOCK/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 4, 5:02 AM PDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
502 AM PDT FRI JUL 4 2014

AZZ001>003-036-CAZ523>527-NVZ015>022-050315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
502 AM PDT FRI JUL 4 2014 /502 AM MST FRI JUL 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. ERRATIC GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAIN CAN BE
EXPECTED. AN ISOLATED DRY LIGHTNING STRIKE OR TWO WILL BE POSSIBLE
ACROSS SOUTHERN LINCOLN AND NORTHERN CLARK COUNTIES. BLOWING DUST
IS ALSO A POSSIBILITY THIS AFTERNOON AND EVENING ACROSS THE LOWER
DESERTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONSOON MOISTURE WILL CONTINUE TO SPREAD NORTHWEST THROUGH AT LEAST
SUNDAY AND REMAIN ACROSS THE REGION INTO THE NEW WORK WEEK. THE MAIN
THREATS WILL BE FLASH FLOODING...ERRATIC GUSTY WINDS AND DANGEROUS
LIGHTNING FOR MOST OF THE AREA. AS THE MOISTURE PUSHES NORTH THERE
WILL ALSO BE A CHANCE OF DRY LIGHTNING AND NEW FIRE STARTS OVER
PORTIONS OF CLARK AND LINCOLN COUNTIES SATURDAY. A FIRE WEATHER
WATCH CONTINUES FOR THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>522-NVZ014-050315-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
502 AM PDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE ONLY SLIGHTLY LESS HOT TODAY THAN THE PREVIOUS
FEW DAYS. CONTINUE TO STAY COOL AND HYDRATED TO BEAT THE HEAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONSOON MOISTURE MOVING IN FROM THE SOUTHEAST WILL BRING A CHANCE OF
THUNDERSTORMS TO THE AREA SATURDAY AND CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK. THE MAIN THREATS WILL BE FLASH FLOODING...ERRATIC
GUSTY WINDS AND DANGEROUS LIGHTNING FOR MOST OF THE AREA...BUT A FEW
DRY LIGHTNING STRIKES AND WILDFIRE STARTS WILL BE POSSIBLE OVER
INYO...ESMERALDA AND CENTRAL NYE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:28 PM PDTAreal Flood AdvisoryVEFClark2 hr

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.